Cold sensitivity

Hello all,

My name is Traci and I am 53 years old. I am new on here and I am thankful that I found this site.

I was diagnosed in August of 2017 with stage III colon cancer 8/24 nodes. I have had surgery to remove the cancer and will be having my last treatment soon. My question is that I started with the neuropathy in my hands and now it has gone into my feet. I have had the neuropathy in the hands all along, but the feet just this last two treatments. Does it get better after treatments?

Thanks, Traci

Comments

  • Mikenh
    Mikenh Member Posts: 777
    Our timelines seem similar

    Our timelines seem similar and I’m going through Adjuvant Chemo of Xeloda and Oxaliplatin. 

    The cold sensitivity is caused by the Oxaliplayin. The neuropathy is also caused by the Oxaliplatin but some symptoms can be caused by the Xeloda or 5FU as well.

    Ive heard that the neuropathy can be temporary or permanent.

     

  • Lily Flower
    Lily Flower Member Posts: 254
    edited March 2018 #3
    Welcome Traci! I was

    Welcome Traci! I was diagnosed in July of 2017 with stage 3B and just completed my adjuvant chemo in February. My neuropathy started in my fingers after my 4th treatment and went to my toes during last 2 treatments. Since my completion a month and a half aog, I feel somewhat lessen in my fingers but my still lingering in my toes. I can't wear shoes or boots without feeling comfortable. Neuropathy can be temorary or permanent depends on individuals. I also heard that taking vitamin B complex helps with neuropathy. 

  • Marley1983
    Marley1983 Member Posts: 16
    Mikenh said:

    Our timelines seem similar

    Our timelines seem similar and I’m going through Adjuvant Chemo of Xeloda and Oxaliplatin. 

    The cold sensitivity is caused by the Oxaliplayin. The neuropathy is also caused by the Oxaliplatin but some symptoms can be caused by the Xeloda or 5FU as well.

    Ive heard that the neuropathy can be temporary or permanent.

     

    Yes we are

    Thank you for replying. I am on the 5FU and the Oxaliplatin. I originally had it in my hands but the last treatment it showed up in my feet.Thank you for replying and I hope that you are doing well with your treatments.

    ~Traci~

     

  • Marley1983
    Marley1983 Member Posts: 16

    Welcome Traci! I was

    Welcome Traci! I was diagnosed in July of 2017 with stage 3B and just completed my adjuvant chemo in February. My neuropathy started in my fingers after my 4th treatment and went to my toes during last 2 treatments. Since my completion a month and a half aog, I feel somewhat lessen in my fingers but my still lingering in my toes. I can't wear shoes or boots without feeling comfortable. Neuropathy can be temorary or permanent depends on individuals. I also heard that taking vitamin B complex helps with neuropathy. 

    Seems to be the same as you but not so

    Thank you for replying. I had it originally in my hands and then last treatment it went into my feet. I have one more treatment and hopefully it will be when it‘s scheduled. I have been on calcium magnesium for the neuropathy and it really helped with my hands not so much with my feet. I have had to have treatments delayed because of my platelets being to low. Hope your doing well.

    Thank you ~Traci

  • Marley1983
    Marley1983 Member Posts: 16
    Mikenh said:

    Our timelines seem similar

    Our timelines seem similar and I’m going through Adjuvant Chemo of Xeloda and Oxaliplatin. 

    The cold sensitivity is caused by the Oxaliplayin. The neuropathy is also caused by the Oxaliplatin but some symptoms can be caused by the Xeloda or 5FU as well.

    Ive heard that the neuropathy can be temporary or permanent.

     

    You might try this.

    Mikenh,

    you might ask your Doctor if you can try liquid calcium magnesium. It really helped with my hands. Just something to think about. ~Traci

     

     

     

  • Annabelle41415
    Annabelle41415 Member Posts: 6,715 Member
    Time will tell

    Unfortunately, mine never went away and I'm on medication 9 years later.  See if your doctor can reduce the oxy in the last round but let them know you are having issues.  Welcome to the board and hope that you can find more answers to any questions you have.  We have many people here that can help.  Wishing you well.

    Kim

  • Mikenh
    Mikenh Member Posts: 777

    Welcome Traci! I was

    Welcome Traci! I was diagnosed in July of 2017 with stage 3B and just completed my adjuvant chemo in February. My neuropathy started in my fingers after my 4th treatment and went to my toes during last 2 treatments. Since my completion a month and a half aog, I feel somewhat lessen in my fingers but my still lingering in my toes. I can't wear shoes or boots without feeling comfortable. Neuropathy can be temorary or permanent depends on individuals. I also heard that taking vitamin B complex helps with neuropathy. 

    More cats?

    More cats?

  • Marley1983
    Marley1983 Member Posts: 16
    edited March 2018 #9
    Mikenh said:

    More cats?

    More cats?

    Cats?

    Sorry Cats? Not sure what you mean.

    Thank you,Traci

  • Lily Flower
    Lily Flower Member Posts: 254
    Mikenh said:

    More cats?

    More cats?

    Lol Traci. I think Mike was

    Lol Traci. I think Mike was asking me. I had 1 cat pic before and now i have 3. 

    Mike, yup more cats. i love dogs but I'm turning into a crazy cat lady. Lol 

  • Marley1983
    Marley1983 Member Posts: 16
    edited March 2018 #11

    Time will tell

    Unfortunately, mine never went away and I'm on medication 9 years later.  See if your doctor can reduce the oxy in the last round but let them know you are having issues.  Welcome to the board and hope that you can find more answers to any questions you have.  We have many people here that can help.  Wishing you well.

    Kim

    Thank you

    Thank you Kim, I will ask about it.

  • TerryGibbons
    TerryGibbons Member Posts: 13
    Yep I’m having 5fu also.

    Yep I’m having 5fu also. Fingers and toes feel weird  Next week number 5 of 9 cycles then get rid of 

    ileostomy bag ..... Cancer sucks alright sadly I didn’t realise sooner. Take care everyone and best wishes. 

    Terry Auckland NZ

  • TerryGibbons
    TerryGibbons Member Posts: 13
    I’m going through exactly the

    I’m going through exactly the same. 

  • Trubrit
    Trubrit Member Posts: 5,623 Member
    Five years out

    and I still have neuropathy in my finger tips and my feet and halfway up my calves. 

    It is better than it was at first, but still there. 

    Tru

  • Annabelle41415
    Annabelle41415 Member Posts: 6,715 Member

    Yep I’m having 5fu also.

    Yep I’m having 5fu also. Fingers and toes feel weird  Next week number 5 of 9 cycles then get rid of 

    ileostomy bag ..... Cancer sucks alright sadly I didn’t realise sooner. Take care everyone and best wishes. 

    Terry Auckland NZ

    Extremities

    Don't forget to tell your doctor about your symptoms.  More doctors should be aware that the neuropathy can become permanent but they don't tell you.  Please be your best advocate. 

    Kim

  • Mikenh
    Mikenh Member Posts: 777
    Trubrit said:

    Five years out

    and I still have neuropathy in my finger tips and my feet and halfway up my calves. 

    It is better than it was at first, but still there. 

    Tru

    I saw a paper explaining the

    I saw a paper explaining the pathway for the neuropathy yesterday and a potential cure. I wasn’t sure of the source though.

  • Marley1983
    Marley1983 Member Posts: 16

    I’m going through exactly the

    I’m going through exactly the same. 

    Same thing

    Thinking and praying for you.

  • Marley1983
    Marley1983 Member Posts: 16
    Interesting

    That would be interesting to read!

  • Mikenh
    Mikenh Member Posts: 777
    edited March 2018 #19
    The paper is behind a paywall

    The paper is behind a paywall and I'll work on seeing if I can get it.